Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What could be the cause for itching sensation in legs?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I have extremely itchy legs. The itching is so intense, I can't sleep. It is concentrated on my thighs and inner thighs. No rash is present. I have bursts of itching in other places of my body, but nothing compared to my thighs. Please help.
Posted Wed, 12 Feb 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 12 minutes later
Brief Answer: Fungal skin rash Detailed Answer: Hi I understand the concern regarding your skin condition and I hope I am able to help you in the same. The site affected by itching in your case is very commonly infected by superficial fungal infections. So there is a high possibility that a fungal infection is developing in your case as well. Since there is no rash or redness present, I would like to know if there is any excessive dryness over the affected areas. Also any oozing of fluids can be a sign of a fungal infection. I would like to have a look at the skin lesions if there are any skin lesions. Please click some close up pictures and upload them here on this site. You can also mail them at YYYY@YYYY with heading as ref to Dr Geetika Paul. If however there are on skin lesions, then I would keep a possibility of an urticarial skin rash and would like to know if there is any redness or oedema of the skin on itching. Also please tell if you are currently on any medications. I am sure I would be able to help you more once you provide of the above details. Waiting for your response Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: What could be the cause for itching sensation in legs? 0 minute later
There is no rash. No oozing. There could possibly be some dryness. It is worse when I go to sleep. I am taking antibiotics to fight a sinus infection. And Prilosec for acid reflux. Nothing seems abnormal except for the itching.
Answered by Dr. Geetika Paul 13 minutes later
Brief Answer: Fungal skin infection Detailed Answer: Hi again Since you are already on antibiotics, so the possibility of a fungal infection is quite high. You should start application of an antifungal cream like canestan cream over the affected area twice a day. Go addition, take some oral antihistamines like benadryl for the associated itching. You can also use a clotrimazole containing dusting powder twice a day over the affected area. Do not apply any other cream or oil over it. Wear cotton undergarments so as to reduce sweating since it tends to increase the fungal infections. Hope it helps Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: What could be the cause for itching sensation in legs? 12 hours later
Would it be able to spread to my arms and neck? And underarms?
Answered by Dr. Geetika Paul 39 minutes later
Brief Answer: Generalized itching Detailed Answer: Hi again Since now it seems that you are having itching all over the body, so it seems to something like a generalized pruritus. Such a generalized itching can occur due to urticarial skin reaction or it can be generalized itching due to excessive dryness of skin. Some other important causes of such a presentation can be intake of antibiotics or even any body infection which can cause a generalized itching. You need to take a regular course of oral antihistamines to bring down the allergic tendency which has developed in your body. In addition, use moisturizers regularly. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor